MAUDE Adverse Event Report: ARTHREX, INC. IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH; ORTHOPEDIC MANUAL SURG INSTR

ARTHREX, INC. IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH; ORTHOPEDIC MANUAL SURG INSTR
Model Number IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint is confirmed.One unpackaged ar-613-1 serial/batch number (b)(6) was received for investigation.Visual evaluation found that the device's handle is cracked.Multiple scratches and dark spots were observed shaft and strike cap.The root cause of the reported failure mode is undetermined.However, a likely reason is the wear and tear damage incurred over repeated usage.
 
Event or Problem Description
On 04/04/2023, it was reported by a sales representative via sems that an ar-613-1 ibalance¿ tka cracked.This occurred during a tka on (b)(6) 2023 and the handle cracked.No part of the device broke inside of the patient and the case was completed using another ar-613-1.There was no patient effect reported.

Brand Name
IBALANCE TKA, HANDLE, MODULAR KEEL PUNCH
Common Device Name
ORTHOPEDIC MANUAL SURG INSTR
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19441788
Report Number1220246-2024-04623
Device Sequence Number12846560
Product Code LXH
UDI-Device Identifier00888867115941
UDI-Public00888867115941
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 05/31/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberIBALANCE TKA, HANDLE, MODULAR KEEL PUNCH
Device Catalogue NumberAR-613-1
Device Lot Number052004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2023
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/04/2023
Initial Report FDA Received Date06/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/24/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown